MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS
Model Number IPN918853
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during cvc insertion in right femoral on 1 year old baby, it was observed that the swg kinked 90 degrees when the introducing the dilator.The swg was already in place and confirmed via echography.This happened twice with this patient on the same day with the same lot number.It was not possible to reinsert new cvc in the same insertion site as hematoma appeared.A new cvc was inserted in the left femoral.As a result, it prolonged the sedation time with hemorrhagic and infection risk for the baby".
 
Additional Manufacturer Narrative
(b)(4).Additional information received 23-dec-2024 indicates the spring wire guide was "not frayed and removed in its entirety".It was also reported that the current condition of the patient was "fine".The customer returned one swg for evaluation.The guidewire showed evidence of use.The dilator was not returned.The guidewire was observed to have one kink on the body with offset coils.The distal j-bend was not misshapen and was intact.Microscopic examination confirmed the kink in the guidewire body.Both welds were present and were observed to be full and spherical.The kink in the guidewire was located 189mm from the proximal tip.The overall length of the guidewire measured 454mm which is within the specifications of 449.2mm - 458.8mm per guidewire product drawing.The outer diameter of the guidewire measured 0.44mm, which is within the specifications of 0.432mm - 0.457mm per guidewire product drawing.The guidewire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guidewire.Resistance was met at the kinked locations; however, the undamaged portions of the guidewire passed through both components with minimal resistance.Performed per the instructions for use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10cm until it passes through syringe valves or into introducer needle." functional inspections of the dilator could not be performed as the dilator was not returned.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire kinked during use was confirmed through examination of the returned sample.The guide wire had a kink on the body.The returned guidewire met all relevant dimensional and functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional user error likely contributed to this event, however, the probable cause of guidewire and dilator resistance could not be determined based upon the information provided and without the dilator being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20964920
Report Number3006425876-2024-01234
Device Sequence Number4033149
Product Code DQY
UDI-Device Identifier30801929122979
UDI-Public(01)30801929122979(11)230926(17)280731(10)71F23H0899(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918853
Device Catalogue NumberCS-15553-E
Device Lot Number71F23H0899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age12 MO
Patient SexUnknown